MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 VACCESS CT POWER-INJECTABLE IMPLANTABLE PORT, CHRONOFLEX, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 VACCESS CT POWER-INJECTABLE IMPLANTABLE PORT, CHRONOFLEX, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 7460000
Medical Device Problem Codes Suction Problem (2170); Migration (4003)
Health Effect - Clinical Codes Dyspnea (1816); Pain (1994); Unspecified Respiratory Problem (4464); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that about sometime later post a port placement procedure, the port was migrated.It was further reported that port developed with suction issue.It was further reported that patient developed with shortness of breath, palpitations and pain around the port site.Reportedly, the port was removed, and new port has been implanted.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: although the physical device was not returned for evaluation, medical record was provided for review.The medical record allege that the patient underwent powerport (lot no: unknown, model no: 7460000) placement procedure for frequent intravenous infusion by steve chen, m.D.The port was aspirated, flushed and seen to be working well.Approximately one year later, patient presented to the emergency room with the complaints of shortness of breath.She had intermittent palpitations and some shortness of breath and wheezing.One month later, patient underwent a new port (lot no: regy2371, model no: 7460000) placement and removal of old central venous port cole mendenhall, m.D.For port dysfunction due to difficulty with port aspiration and pain in and around the port site.The existing right internal jugular port catheter was accessed under sterile conditions.Blood was aspirated and flushed without difficulty.Contrast was injected under an angiography that demonstrated free flow of contrast from the catheter tip.The catheter tip, however, is notably low in position along the inferior right atrium without definitive evidence of a fibrin sheath.Therefore, the investigation is confirmed for the reported catheter tip migration, pain, shortness of breath and palpitation.However, the investigation is unconfirmed for the reported suction issue as blood was aspirated and flushed without difficulty during examination was noted.Furthermore, the clinical conditions alleged in the complaint can be confirmed.Based upon the available information, the definitive root cause is unknown.Labelling review: as the reported event did not allege a labelling or use related issue, a labelling review is not required.G3, h6 (clinical, method, component) section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VACCESS CT POWER-INJECTABLE IMPLANTABLE PORT, CHRONOFLEX, 6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22949716
Report Number3006260740-2025-06485
Device Sequence Number9867726
Product Code LJT
UDI-Device Identifier00801741027468
UDI-Public(01)00801741027468
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7460000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 YR
Patient SexFemale